MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: MPRES STEM STD SIZE 3; HIP STEM

MEDACTA INTERNATIONAL SA STEM: MPRES STEM STD SIZE 3; HIP STEM
Catalog Number 01.37.003
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 september 2023.Lot 2106736: (b)(4) items manufactured and released on 16-dic-2021.Expiration date: 2026-12-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department.Revision 6 months from the primary tha, due to stem loosening in a difficult primary case following femoral osteotomy.The surgeon probably tried to use a short stem in order to spare an additional straightening osteotomy, but the bone quality turned out to be low and was unable to sustain the short stem.
 
Event or Problem Description
At about 6 months from the primary, the patient had an mpres stem revised due to ongoing thigh pain since primary operation.The cause of the pain was likely caused by a loose prosthesis as the stem was able to be removed by hand.
 
Additional Manufacturer Narrative
On the 15th of november 2023 we have received the items involved in the event.Visual inspection performed by r&d project manager: during the analysis it is evaluated that the whole stem body is covered with ha.None absorption of ha from the stem body can indicate that metabolic activity wasn't taking place and that, presumably, not adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.We removed the head from the stem and no particularity have been found both on the stem taper and on the femoral head.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.

Brand Name
STEM: MPRES STEM STD SIZE 3
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17903362
Report Number3005180920-2023-00767
Device Sequence Number20777697
Product Code LZO
UDI-Device Identifier07630345713353
UDI-Public07630345713353
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K210263
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.37.003
Device Lot Number2106736
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight90 KG
Patient RaceWhite